Skip to main content
Study

Adverse drug events resulting from patient errors in older adults.

Field TS, Mazor KM, Briesacher BA, et al. Adverse Drug Events Resulting from Patient Errors in Older Adults. Journal of the American Geriatrics Society. 2007;55(2). doi:10.1111/j.1532-5415.2007.01047.x.

Save

Print

Field TS, Mazor KM, Briesacher BA, et al. Journal of the American Geriatrics Society. 2007;55.
| March 7, 2007

This cohort study, conducted within a large health management organization (HMO), examined the frequency of adverse drug events (ADEs) that were attributable to errors elderly patients made in handling their medications. Nearly one-quarter of ADEs were caused by patient error, most often due to failure to administer the medication at the proper dose or failure to follow the clinician's instructions on medication use. The classes of medications most frequently associated with errors (hypoglycemics, anticoagulants, and cardiovascular medications) were similar to those found in prior research. A previous commentary discussed the role of preventable and non-preventable patient errors in contributing to adverse clinical outcomes.

Save

Print

Cite
Citation

Field TS, Mazor KM, Briesacher BA, et al. Adverse Drug Events Resulting from Patient Errors in Older Adults. Journal of the American Geriatrics Society. 2007;55(2). doi:10.1111/j.1532-5415.2007.01047.x.